Alert archive / Montana / Tornado Warnings in 2010

Tornado Warning 2, NWS Glasgow, MT

May 27, 2010Dawson County, McCone County, Prairie County, Montana

NWS Glasgow, MT issued this tornado warning at May 27, 2010, 9:25 PM MDT for Dawson County, McCone County, Prairie County, Montana. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2010, 9:25 PM MDT (03:25 UTC)
Expired
May 27, 2010, 10:15 PM MDT
In force
50 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon

Counties Dawson County, MT, McCone County, MT, Prairie County, MT

The radar

The Glasgow radar (KGGW), 132 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 9:35 PM MDTHAIL 0.7510 S Circle, MT
May 27, 9:53 PM MDTHAIL 0.757 Ese Circle, MT
May 27, 10:10 PM MDTHAIL 115 E Circle, MT
May 27, 10:14 PM MDTHAIL 1.7512 Nw Lindsay, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 4:39 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2010-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2010-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WFUS55 KGGW 280325
TORGGW
MTC021-055-079-280415-
/O.NEW.KGGW.TO.W.0002.100528T0325Z-100528T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
925 PM MDT THU MAY 27 2010

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
  SOUTHERN MCCONE COUNTY IN NORTHEAST MONTANA...
  WESTERN DAWSON COUNTY IN NORTHEAST MONTANA...

* UNTIL 1015 PM MDT.

* AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTH OF
  BROCKWAY...OR 18 MILES SOUTHWEST OF CIRCLE...MOVING NORTHEAST AT 20
  MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  BROCKWAY AND LINDSAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FRIDAY MORNING FOR
NORTHEAST MONTANA.

&&

LAT...LON 4756 10523 4717 10504 4713 10577 4727 10588
TIME...MOT...LOC 0323Z 247DEG 18KT 4719 10575

$$

GAH
WEATHER.GOV/GLASGOW
2 follow-up statements
451 
WWUS55 KGGW 280339
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
939 PM MDT THU MAY 27 2010

MTC079-280346-
/O.CAN.KGGW.TO.W.0002.000000T0000Z-100528T0415Z/
PRAIRIE-
939 PM MDT THU MAY 27 2010

...THE TORNADO WARNING FOR NORTHERN PRAIRIE COUNTY IS CANCELLED...

AT 932 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FRIDAY MORNING FOR
NORTHEAST MONTANA.

LAT...LON 4718 10562 4733 10574 4756 10523 4717 10504
TIME...MOT...LOC 0336Z 247DEG 18KT 4722 10566

$$

MTC021-055-280415-
/O.CON.KGGW.TO.W.0002.000000T0000Z-100528T0415Z/
MCCONE-DAWSON-
939 PM MDT THU MAY 27 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR WESTERN
DAWSON AND SOUTHEASTERN MCCONE COUNTIES...

AT 932 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 25 MILES WEST OF
LINDSAY...OR 15 MILES SOUTH OF CIRCLE...AND MOVING NORTHEAST AT 20
MPH.

LOCATIONS IN THE WARNING INCLUDE...
 LINDSAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL 
OF 2 INCHES OR MORE AND STRONG STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FRIDAY MORNING FOR
NORTHEAST MONTANA.

&&

LAT...LON 4718 10562 4733 10574 4756 10523 4717 10504
TIME...MOT...LOC 0336Z 247DEG 18KT 4722 10566

$$

GAH
WEATHER.GOV/GLASGOW
699 
WWUS55 KGGW 280356
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
956 PM MDT THU MAY 27 2010

MTC021-055-280415-
/O.CON.KGGW.TO.W.0002.000000T0000Z-100528T0415Z/
MCCONE-DAWSON-
956 PM MDT THU MAY 27 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR WESTERN
DAWSON AND SOUTHEASTERN MCCONE COUNTIES...

AT 950 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER SOUTHEASTERN
MCCONE COUNTY...OR 12 MILES SOUTH OF CIRCLE...AND MOVING NORTHEAST AT
20 MPH.

THE TORNADO WILL REMAIN OVER RURAL AREAS OF DAWSON AND MCCONE
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL 
OF 2 INCHES OR GREATER AND STRONG STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FRIDAY MORNING FOR
NORTHEAST MONTANA.

&&

LAT...LON 4726 10548 4741 10555 4756 10523 4725 10508
TIME...MOT...LOC 0355Z 247DEG 18KT 4726 10553

$$

GAH
WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at May 27, 9:08 PM MDT, 17 minutes earlier.

Area forecast discussion, May 27, 9:08 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
908 PM MDT THU MAY 27 2010

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SATURDAY...
UPDATED THE FORECAST TO EXTEND THE LAKE WIND ADVISORY UNTIL FRIDAY
MORNING. SURFACE GRADIENT LOOKS LIKE IT WILL REMAIN STRONG ENOUGH
TO KEEP THE NORTH TO NORTHEAST WINDS IN THE 20 TO 30 MPH RANGE.
ALSO RAISED THE POPS ACROSS THE REGION FOR AFTER MIDNIGHT. THE
SHOWERS WILL CONTINUE ACROSS THE REGION INTO FRIDAY MORNING SO
FLOODING COULD BE POSSIBLE IN AREAS ALREADY SATURATED BY RECENT
RAINS. RSMITH

PREVIOUS DISCUSSION...ELEVATED CONVECTION IS EVIDENT IN SATELLITE
IMAGERY OVER OUR WESTERN AND SOUTHWESTERN ZONES. SURFACE PRESSURE
GRADIENT HAS STRENGTHENED SOMEWHAT TODAY WITH A SURFACE LOW CENTER
MOVING SLOWLY NORTH THROUGH SOUTHEASTERN MONTANA AND HIGHER
SURFACE PRESSURES INCREASING TO THE NORTH. RADAR IMAGERY SHOWING
STRONG TO SEVERE THUNDERSTORMS OVER NORTHERN NORTH DAKOTA MOVING
AWAY TO THE NORTHEAST. AS OF EARLY THIS AFTERNOON...NO NEW RADAR
RETURNS WERE SEEN LOCALLY. CLOUD TOP TEMPERATURES OVER OUR WESTERN
ZONES WERE COOLING EARLIER TODAY...BUT AS OF 2030Z...THEY ARE
SLIGHTLY WARMING AGAIN. OVER OUR SOUTHEASTERN ZONES...SKIES HAVE
CLEARED PARTIALLY ENOUGH TO ALLOW SURFACE TEMPERATURES INTO THE
LOW TO MID 70S. HIGHER DEWPOINTS...INTO THE MID 60S...HAVE ALSO
SURGED NORTH INTO THAT AREA. THIS...COMBINED WITH EXPECTED CAPE
VALUES RANGING FROM 1000 TO 3000 J/KG OVER THE SOUTHEASTERN THIRD
OF OUR CWA WILL RAISE SEVERE WEATHER CONCERNS LATER THIS AFTERNOON
THROUGH MIDNIGHT TONIGHT. AS FAR AS OTHER SEVERE WEATHER
PARAMETERS FOR OUR SOUTHEASTERN ZONES FROM 21Z TO 03Z...TOTAL
TOTALS INDEX VALUES FROM THE UPPER 50S TO LOWER 60S...K INDEX
VALUES FROM THE UPPER 30S TO MID 40S...LIFTED INDEX VALUES RANGING
FROM -4 TO -9. NEWEST SPC DAY 1 CONVECTION OUTLOOK UPDATE
DISCUSSION...20Z...HAS NO NEW INFORMATION FOR NEMONT.

SHORT TERM MODELS CONTINUE TO BE IN GOOD AGREEMENT REGARDING THE
GENERAL UPPER LEVEL FLOW WITH THE WESTERN CONUS TROUGH AND ITS
ASSOCIATED CLOSED LOW LIFTING NORTHEAST THROUGH THE NORTHERN
ROCKIES AND ADJACENT NORTHERN HIGH PLAINS. PERIODS OF
PRECIPITATION WILL CONTINUE TO BE POSSIBLE THROUGH THIS WEEKEND AS
SMALL SCALE SHORT WAVE DISTURBANCES RIDE ALONG THE LEE SIDE OF THE
UPPER TROUGH. THE SLOW GENERAL EASTWARD PROGRESSION WILL ALSO PUSH
HIGHER TEMPERATURES AND THE THREAT FOR MORE SEVERE WEATHER EAST
MAINLY OVER THE DAKOTAS BEGINNING TOMORROW. THIS WILL BRING A
GRADUAL DECREASE IN DAILY HIGH TEMPERATURES FOR NEMONT OVER THE
NEXT SEVERAL DAYS. BMICKELSON

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
GOING FORECAST WAS IN GOOD SHAPE AND JUST MADE TWEAKS TO POPS FOR
EARLY IN THE PERIOD TO LOWER A BIT. JAMBA

PREVIOUS DISCUSSION...
UPPER LOW IS EXPECTED TO MOVE ACROSS ALBERTA SATURDAY NIGHT AND
SASKATCHEWAN ON SUNDAY WITH UPPER TROUGH OVER MONTANA. THIS SYSTEM
WILL BRING COLD AND WET WEATHER INTO THE AREA. WITH 850 MB FALLING
TO AS COLD AS -2C...THERE IS A POSSIBILITY FOR SNOW SATURDAY NIGHT
AND SUNDAY MORNING NORTH OF THE MISSOURI RIVER. WILL MENTION A MIX
OF RAIN AND SNOW FOR NOW. THE UPPER LOW AND TROUGH EXITS THE AREA
SUNDAY NIGHT. NEARLY ZONAL FLOW AND WEAK RIDGING ALOFT IS EXPECTED
FOR MONDAY AND TUESDAY. THIS WILL BRING WARMER AND DRIER WEATHER.
HOWEVER...WEAK SHORTWAVES EMBEDDED IN THE ZONAL FLOW MAY BE ENOUGH
TO TOUCH OFF A SHOWER OR THUNDERSTORM SO WILL MENTION A SLIGHT
CHANCE OF PRECIP THROUGH MONDAY NIGHT.

NEXT UPPER TROUGH ENTERS WESTERN MONTANA ON TUESDAY AND SOUTHWEST
FLOW AHEAD OF THIS TROUGH WILL BRING SOME MOISTURE INTO EASTERN
MONTANA IN THE AFTERNOON. WILL MENTION A CHANCE OF THUNDERSTORMS
OVER THE SOUTHWEST HALF OF THE FORECAST AREA. THE TROUGH MOVES
THROUGH TUESDAY NIGHT AND WEDNESDAY WITH SOME DIFFERENCES BETWEEN
THE GFS AND ECMWF IN TIMING AND STRENGTH. EITHER WAY...NORTHEAST
MONTANA WILL HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS.

AN UPPER RIDGE FOLLOWS FOR NEXT THURSDAY WITH GFS DRY AND ECMWF
WET AS IT BRINGS WEAK WAVES ACROSS THE RIDGE. WILL MENTION A
SLIGHT CHANCE OF THUNDERSTORMS FOR NOW. FORRESTER

&&

.AVIATION...
MVFR CEILINGS AT GLASGOW AND WOLF POINT WITH VFR CONDITIONS AT
SIDNEY AND GLENDIVE ARE LIKELY TO CONTINUE ONLY BRIEFLY THIS
EVENING. IFR CEILINGS WILL BE POSSIBLE AFTER 02Z FOR KGGW AND
KOLF. SCATTERED THUNDERSTORMS FORMING THIS EVENING MAY LOWER
CONDITIONS TO IFR FOR KSDY AND KGDV...AND TO LIFR FOR KGGW AND
KOLF TONIGHT HOWEVER. MORE OF A CONCERN IS THAT SOME OF THESE
STORMS MAY BE SEVERE WITH LARGE HAIL BEING THE GREATEST THREAT.
AFTER ABOUT 17Z...MVFR TO BORDERLINE VFR CONDITIONS ARE EXPECTED
TO RETURN FOR ALL SITES. LOCAL GUSTY WINDS CAN BE EXPECTED NEAR
THE STRONGER STORMS TONIGHT. JAMBA/BMICKELSON

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CENTRAL AND
SOUTHERN VALLEY...DANIELS...SHERIDAN...WESTERN ROOSEVELT...
MCCONE...RICHLAND...DAWSON...PRAIRIE...WIBAUX...NORTHERN
VALLEY...EASTERN ROOSEVELT.

LAKE WIND ADVISORY UNTIL 6 AM MDT FRIDAY FOR FORT PECK LAKE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, May 27, 10:07 AM MDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
1007 AM MDT THU MAY 27 2010

MTZ016>027-059>062-281200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
1007 AM MDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHEAST MONTANA
POSSIBLY THIS AFTERNOON BUT MORE LIKELY TONIGHT. SOME OF THESE
STORMS WILL BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND
POSSIBLY ISOLATED TORNADOES. HEAVY RAINFALL IS ALSO POSSIBLE.
WITH MANY SMALL STREAMS NEAR BANKFULL AND GROUND SATURATED FROM
RECENT RAINS...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR TONIGHT FOR
NORTHEAST MONTANA ROUGHLY EAST OF SACO TO COHAGEN LINE.

A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE THROUGH 9 PM
THIS EVENING. LOOK FOR EAST WINDS 20 TO 30 MPH WITH GUSTS TO 40
MPH OVER FORT PECK LAKE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY NEAR THE
NORTH DAKOTA BORDER.

COLD AIR WILL IMPACT NORTHEAST MONTANA FOR THE MEMORIAL DAY
WEEKEND. MORE RAIN IS LIKELY SATURDAY AND SATURDAY NIGHT.
TEMPERATURES WILL BE COLD ENOUGH SATURDAY NIGHT AND SUNDAY MORNING
THAT A MIX OF RAIN AND SNOW IS POSSIBLE NORTH OF THE MISSOURI
RIVER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 27, 6:39 PM MDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
639 PM MDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             12 NNE MCCLOUD          47.06N 105.47W
05/26/2010  E0.75 INCH       PRAIRIE            MT   TRAINED SPOTTER

            PENNY SIZED HAIL COVERED THE GROUND.

&&

RSMITH
Special weather statement, May 27, 8:35 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
835 PM MDT THU MAY 27 2010

MTZ019-280315-
SHERIDAN-
835 PM MDT THU MAY 27 2010

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN SHERIDAN COUNTY IN NORTHEAST MONTANA...

UNTIL 915 PM MDT.

AT 832 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PORT OF RAYMOND...MOVING NORTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS IN THE ADVISORY INCLUDE...
  RURAL AREAS OF NORTHERN SHERIDAN COUNTY...

LAT...LON 4900 10434 4889 10450 4891 10472 4901 10465
      4901 10434
TIME...MOT...LOC 0233Z 194DEG 23KT 4897 10458

SIMONSEN

WEATHER.GOV/GLASGOW
Local storm report, May 27, 9:16 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
916 PM MDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     TORNADO          9 S BROCKWAY            47.17N 105.76W
05/27/2010                   PRAIRIE            MT   STORM CHASER

            TWO SETS OF STORM CHASERS REPORTED A ROPE TORNADO THAT
            TOUCHED DOWN SOMETIME BETWEEN 854 TO 859 PM. THERE ARE
            SOME CONFLICTS BETWEEN REPORTS ON TIMING AND EXACT
            LOCATION. THE TORNADO WAS ONLY ON THE GROUND FOR 15
            SECONDS. THIS INFORMATION IS PRELIMINARY AT THIS TIME.

&&

TANJAF
Local storm report, May 27, 9:21 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
921 PM MDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             12 W BROCKWAY           47.30N 106.02W
05/27/2010  E1.00 INCH       MCCONE             MT   PUBLIC

&&

RSMITH

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:34 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Prairie26 min
May 27, 8:35 PM MDTSpecial Weather StatementGGWSheridan40 min
May 27, 8:45 PM MDTSevere Thunderstorm WarningGGWSheridan30 min
May 27, 8:58 PM MDTSevere Thunderstorm WarningGGWMcCone, Prairie47 min
May 27, 9:01 PM MDTTornado WarningGGWMcCone, Prairie59 min
May 27, 9:29 PM MDTSevere Thunderstorm WarningGGWMcCone61 min
May 27, 9:57 PM MDTSevere Thunderstorm WarningGGWGarfield23 min
May 27, 10:14 PM MDTTornado WarningGGWDawson, Richland31 min
May 27, 10:27 PM MDTSevere Thunderstorm WarningGGWGarfield63 min
May 27, 10:43 PM MDTSevere Thunderstorm WarningGGWDaniels, Roosevelt, Valley62 min
May 27, 10:47 PM MDTTornado WarningGGWGarfield28 min
May 27, 10:55 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone64 min
May 27, 11:17 PM MDTSevere Thunderstorm WarningGGWDaniels, Roosevelt, Valley58 min
May 27, 11:42 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Roosevelt63 min
May 27, 11:44 PM MDTSpecial Weather StatementGGWDaniels61 min
May 28, 12:40 AM MDTSevere Thunderstorm WarningGGWMcCone, Roosevelt, Valley65 min
May 28, 1:05 AM MDTSevere Thunderstorm WarningGGWDawson, McCone, Richland, Roosevelt55 min
May 28, 1:18 AM MDTSevere Thunderstorm WarningGGWDaniels, McCone, Roosevelt, Sheridan57 min
May 28, 1:51 AM MDTSpecial Weather StatementGGWRoosevelt, Sheridan54 min
May 28, 2:06 AM MDTSevere Thunderstorm WarningGGWRichland, Roosevelt, Sheridan39 min
May 28, 2:40 AM MDTSevere Thunderstorm WarningGGWRoosevelt, Sheridan50 min
May 28, 6:03 AM MDTDense Fog AdvisoryGGWDawson, Prairie, Richland, Wibaux4 hr
May 28, 10:04 AM MDTFlash Flood WatchGGWDaniels, Dawson, McCone, Prairie, Richland, Roosevelt and 3 more18 hr

Nearby

Tornado Warnings in Montana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.